MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 23152EL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside of the usa, in spain.On (b)(6) 2024, the spanish subsidiary notified teoxane geneva of an adverse event.A patient was injected with: - on (b)(6) 2024: 1.2ml of teosyal puresense ultra deep into the malar area (bolus with the needle 27g, rc/2408007), - on (b)(6) 2024 : 2ml of rha 4 into the cheekbones and marionette lines (bolus + retrograde injection, current complaint), - on (b)(6) 2024: 3ml of teosyal puresense redensity 1 into the dermis of a unknown area (retrograde injection, rc/2408008), - on (b)(6) 2024: 1.2ml of rha 4 into the cheekbones and nasolabial folds (current complaint), - on a unknown date: 1ml of teosyal puresense redensity 2 into tear trough, upper lips and perioral lines (rc/2408006).Approximately 1 month after the latest injection, on (b)(6) 2024, the patient experienced two inflammatory nodules (one into the left tear trough and the second into the left marionette line), soft and painful to palpation, plus an erythema into the left tear trough.On (b)(6) 2024, le patient consulted her injector and started a treatment by prednisone 1mg/kg/day.On (b)(6) 2024, the patient saw again her injector and received intralesional hyaluronidase injection and continued prednisone 1mg/kg for 4 days on (b)(6) 2024, the injector suggested continuing prednisone treatment due to increased swelling.On (b)(6) 2024, a decrease in the lesion was observed in the marionette lines and only very slight improvement in the malar area.Prednisone was maintained at 1 mg/kg, due to a sensation of global swelling of the face but progressive reduction was recommended in 48 hours, until the new visit on (b)(6) 2024.On (b)(6) 2024, we were informed that a local medical expert was contacted and proposed to add antibiotic to treat a possible case of biofilm since the inflamed areas corresponded to insertion points of the cannula.An appointment and a third dose of hyaluronidase was performed on (b)(6) 2024.At the time of this report and despite several reminders, no further information could be retrieved.
 
Additional Manufacturer Narrative
According to the information received, this case seems linked to a skin infection.Biofilms that appear weeks to years after injection are well-known and documented adverse reactions to hyaluronic acid filler injections.Common skin colonizing bacteria adhere to the gel and surround themselves with secreted polymers.This process gives rise to a permanent low-grade chronic infection, and it may eventually lead to a chronic granulomatous reaction.Given the sterility of the gel, they are rather due to a lack of asepsis during the injection during injection and/or posttreatment care.Appropriate treatment allows progressive resolution of the symptoms.The risk of such reactions is mentioned in the instructions for use of rha 4 product.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
omar mounir
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key20008677
Report Number3005975625-2024-00496
Device Sequence Number20647528
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public010764017323270423152EL017250430
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Lot Number23152EL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale